Should or how should I reduce my meds?

I'm on 75mcg t4 and 25 t3. Started taking t3 all in one go early in the morning with my t4. As advised I think I may be absorbing it better and as a consequence I feel like I may be on the verge of hyper (just for today and yesterday). Heart rate the same (80bpm), temp the same (low, as it has been all my life) but air hunger (lots of sighing), a sort of excitable, over-caffeinated feeling in my chest and a full feeling in the top of my head.

I reduced my t4 by 12.5mcg for the last two days but no change yet. I'm usually very sensitive to lowering t4.

My question is: should I

1) reduce my t3 a little tomorrow morning

2) continue to take the slightly reduced t4 and see if it will just take a few days to make a difference

3) miss out one dose of t4 or reduce greatly just the once

4) none of the above

Thanks all...

11 Replies

oldestnewest
  • I wouldn't reduce anything until I had tried taking my T3 in split doses again. Your body naturally releases T3 gradually over the day so taking it all in one go may be a shock to the system and has sent you into a bit of a tizzy.

    Moggie x

  • Thanks Moggie. I was wondering what you would think.

    The problem is that this seems to suit so much better than split doses. I've had no energy dips and no hyper 'episodes' (a rush of unmistakable hyper, hot with racing heart etc) like I had on split doses.

    I will take note though and maybe this is the way to go. Is there a reason why this is a better idea than just taking less t3 once a day?

    xx

  • Only personal experience is making me advise you this way - I know a few on here, myself included, that have taken their T3 dose all in one go and nearly everyone of us have had to go back to multi dosing due to problems. I used to take mine all in one go of a night, with my T4, and it really suited me as well but a few months down the line I ended up in trouble with irregular heart beat troubles. Others have had different troubles and had to go back to multi dosing.

    Why dont you try just two doses of T3 as the one dose definately seems to be to much for your body all in one go. Your could try 3/4 of your T3 dose in the morning, with your T4, and then the remaining 1/4 last thing at night - just a thought.

    Moggie x

  • Yes, that sounds like a good idea. Will try tomorrow morning. Thanks so much for your reply.

    It's such a tightrope walk. Because I'm not getting the classic hyper symptoms - heart rate fine, temp fine - I am often left to wonder. I feel so dreadful when I reduce t4 but as long as I get enough t3 in the morning (if I don't take enough I feel drugged) I guess I can deal with feeling a little low later in the day.

  • I would definitely try reducing the T3 slightly, as a trial, because it is so easy to correct. If you feel hypo later in the day, you can take a small dose then. T4 takes ages to respond properly and you will have no idea what is happening long term. I am very sensitive to changes in T3 so this is just one person's opinion. What do others think, I wonder?

  • Thanks so much for your reply.

    I guess this is not very different to Moggie's suggestion - if I take 18.75 (three quarters of my pill) with my t4 at 6am I could see how I feel around 3 or 4 pm and take the last quarter if I feel low.

    I always dread changing my dose as I seem to be so sensitive to lowering t4 - I get wall-climbing anxiety - but if I reduce t3 I get swollen and just lose my spark.

  • It might take a few days to settle due to the fact that T4 takes a while to leave your system, i.e. the dose you took two days ago takes about 4 to 6 weeks to leave your system. You have reduced your T4 now, so it may take a little while to adjust. The fact that your pulse and heart are the same rate as before maybe the best way to judge. Usually, if hyper they rise.

    I, personally would wait a few days but, of course, it's up to you. T3 always calmed my system, whereas T4 did the opposite.

    If we chop and change too much, we wont be able to pin-point the problem.

    I have always taken one dose, either NDT or T3 or T4.

  • Thanks shaws.

    Usually takes me three or four days to notice a difference in t4. I don't want to chop and change as you say - felt great on the same dose for about two months last year - but ever since then I seem to be getting a lot of wobble from my thyroid and I keep feeling hypo or hyper despite being on a steady dose.

    My temp never seems to rise even when my test results show my t3 to be high, which confuses me. Does this mean the blood test results or the basal temp test are not reflecting what is really happening? The only time I've felt feverish is a few weeks ago when I split my last dose and for some reason felt very severely hyper for a couple of hours.

    I worry that being hyper can damage my heart. I have no real idea of how long it takes before damage occurs.

  • This is from Dr Lowe too about heart and hypo which you may find reassuring:

    web.archive.org/web/2010103...

    This is part of an answer from Dr Lowe again. When he refers to financial inducements, it is re the USA where doctors get paid by the pharmaceutical companies to use their products. Dr Lowe also used NDT as well as T3 plus supplements:-

    You asked, if we don't have T4 receptors, "then why do we need T4 supplementation rather than just T3 alone?" With rare exception, we don't.

    No one can rationally defend T4 supplementation on scientific grounds. I say this because the widespread use of T4 supplementation is not based on scientific studies that show it to be safer or more effective than the use of T3 alone. Instead, its widespread use is the result of a financial venture between the endocrinology specialty and corporations that profit from sales of the most commonly prescribed brands of T4.

    Our long clinical experience shows that in general, patients respond far better to T3 alone than they do to T4 alone. Moreover, our safety monitoring of patients shows that the responsible use of T3 alone is as safe as the use of T4 or T4/T3. By "responsible use," of course, I mean employing the same precautions that are appropriate to the use of any thyroid hormone product.

    web.archive.org/web/2010103...

  • This morning I took a slightly reduced dose of t3 - 18.75mcg instead of 25 - and my heart rate is higher today than usual, which seems counterintuitive. No other symptoms either way really. Will see how I progress as the day goes on.

    Thanks all for your guidance. x

  • Is anyone still watching this thread? :-) I reduced today and by 3 I had the terrible tearful crazies. Unfortunately I didn't recognise it as a hypo thing and it wasn't until I was heading home around 4:30 that the penny dropped so at least I was able to take the last quarter of my pill when I got in and now I feel much better.

    Because I am already having problems leaving the house, when I have to go out I get very anxious anyway and I assumed I has peaking anxiety because of that, but I had a stressful phone call as I was leaving and felt so strung out that I thought 'My goodness, I really can't process anything awkward/unpleasant at all right now, my ability to deal with life is really compromised.' Duh, just exactly the same thing I go through every single time I try to reduce my t4. :-)

You may also like...